Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Phoenix, AZ

May 5, 20074 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at May 5, 2007, 1:33 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 1:33 PM MST (20:33 UTC)
Expired
May 5, 2007, 8:00 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 052033
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
133 PM MST SAT MAY 5 2007

AZZ131-132-CAZ231-060300-
/O.NEW.KPSR.FW.W.0012.070505T2033Z-070506T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
133 PM MST SAT MAY 5 2007 /133 PM PDT SAT MAY 5 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING FOR THE LOWER COLORADO RIVER VALLEY...SOUTHWEST ARIZONA...
AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS...LOW RELATIVE 
HUMIDITY AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING.

A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE
SOUTHEAST ACROSS ARIZONA RESULTING IN STRONG WEST-NORTHWEST WINDS
SUSTAINED AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. STRONG DRY AIR
ADVECTION ASSOCIATED WITH THIS SYSTEM HAS RESULTED IN RELATIVE
HUMIDITY VALUES WELL BELOW 15 PERCENT. THESE FACTORS...COMBINED WITH
HIGH FIRE DANGER WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER
CONDITIONS THROUGH THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
1 follow-up statement
000 
WWUS85 KPSR 060317
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
817 PM MST SAT MAY 5 2007

AZZ131-132-CAZ231-060430-
/O.EXP.KPSR.FW.W.0012.000000T0000Z-070506T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
817 PM MST SAT MAY 5 2007 /817 PM PDT SAT MAY 5 2007/

...RED FLAG WARNING HAS EXPIRED FOR THE LOWER COLORADO RIVER
VALLEY...SOUTHWEST AND SOUTH-CENTRAL ARIZONA...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING WHICH WAS IN EFFECT UNTIL 8 PM FOR THE LOWER
COLORADO RIVER VALLEY...SOUTHWEST AND SOUTH-CENTRAL ARIZONA WAS
ALLOWED TO EXPIRE AT 8 PM. WEST TO NORTHWEST WINDS...WHICH HAD GUSTED
TO OVER 35 MPH IN PLACES DURING THE AFTERNOON...DECREASED MARKEDLY
AFTER 6 PM. AT 8 PM WINDS WERE GENERALLY LESS THAN 20 MPH WITH GUSTS
LESS THAN 30 MPH. FOR THE MOST PART RELATIVE HUMIDITIES HAD RECOVERED
TO OVER 15 PERCENT...ALTHOUGH SOME POCKETS OF DRY AIR REMAIN. DESPITE
SOME LINGERING DRY AIR...CRITICAL FIRE WEATHER...OR RED FLAG
WARNING...CONDITIONS ARE NO LONGER MET AND THUS THE WARNING WAS
ALLOWED TO EXPIRE.

$$

CJB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 10:05 AM MST, 3 hours 28 minutes earlier.

Area forecast discussion, May 5, 10:05 AM MST, 3 hours 28 minutes before
AZZ020>028-CAZ030>033-060000-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1005 AM MST SAT MAY 5 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL BECOME NEARLY STATIONARY NEAR THE
4 CORNERS THIS WEEKEND. IT WILL BRING WINDY AND COOLER WEATHER TODAY.
THE LOW PRESSURE SYSTEM WILL WEAKEN WITH LESS WIND AND SLIGHTLY
WARMER WEATHER SUNDAY. MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE
EXPECTED...EXCEPT FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS NORTH AND EAST OF PHOENIX TODAY...AND A
SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
NORTH AND EAST OF THE GREATER PHOENIX AREA SUNDAY. HIGH PRESSURE
ALOFT FROM THE PACIFIC WILL MOVE EAST OVER THE SOUTHWESTERN UNITED
STATES WITH A SIGNIFICANT WARMING TREND MONDAY THROUGH THURSDAY AND
DESERT HIGHS CLIMBING TO AROUND 100 DEGREES BY WEDNESDAY.

&&

.SHORT TERM...
TODAY THROUGH MONDAY...
THERE WERE SOME CUMULUS CLOUDS DEVELOPING OVER SOUTHERN GILA
COUNTY...OTHERWISE UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY
AROUND 5 DEGREES COOLER IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA AND CLOSE TO THE SAME IN SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL/CENTRO IMPERIAL AREAS
AT MID MORNING COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS
GENERALLY FROM THE SOUTHWEST AND WEST 15 TO 25 MPH IN SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND NORTHWEST AND NORTH
15 TO 30 MPH IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.

NOT QUITE AS MUCH WIND IS EXPECTED TODAY WITH EVEN LESS WIND
SUNDAY AS THE LOW PRESSURE SYSTEM BEGINS WEAKENING. HOWEVER...IT
WILL STILL BE STRONG ENOUGH FOR WINDY WEATHER FROM THE WEST AND
NORTH TODAY.

LOWER TEMPERATURES ARE EXPECTED TODAY WITH THE COOLEST AFTERNOON
HIGHS ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. IN FACT...
TEMPERATURES WILL BE BELOW AVERAGE FOR EARLY MAY THIS WEEKEND.

MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE EXPECTED TO CONTINUE THIS
WEEKEND...EXCEPT FOR CLOUDINESS DEVELOPING OVER SOUTH-CENTRAL
ARIZONA MAINLY NORTH AND EAST OF PHOENIX WITH A SLIGHT CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NORTH AND EAST OF
PHOENIX TODAY. THIS IS DUE TO THE SOUTHWEST EDGE OF MOISTURE
ASSOCIATED WITH THE LOW PRESSURE CENTER EXPECTED TO NEARLY STATIONARY
NEAR THE 4 CORNERS. HOWEVER...IT IS EXPECTED TO BEGIN WEAKENING WITH
A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
CONFINED TO NORTH AND EAST OF THE GREATER PHOENIX AREA SUNDAY WITH
SLIGHTLY WARMER WEATHER.

SOME MAINLY AFTERNOON CLOUDINESS IS EXPECTED TO LINGER NORTH AND
EAST OF THE GREATER PHOENIX AREA MONDAY...OTHERWISE SUNNY AND WARMER
WEATHER IS EXPECTED MONDAY AS THE LOW PRESSURE SYSTEM WEAKENS.

&&

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
PREVIOUS DISCUSSION...
THE LARGE LOW PRESSURE SYSTEM THAT DEVELOPS OVER ARIZONA THIS
WEEKEND LINGERS ONE MORE DAY ON MONDAY. HOWEVER THERE ARE MODEL
DIFFERENCES ON HOW LONG THE TROF LINGERS...WITH THE GFS MORE
PROGRESSIVE...AND THE EUROPEAN AND ENSEMBLE KEEPING THE LOW OVER AZ
LONGER. THE SLOWER MOVING TROF IMPLIES A SLIGHT CHANCE FOR
INSTABILITY SHOWERS OVER OUR MOUNTAINOUS ZONE 24 MONDAY AFTERNOON
AND EARLY EVENING.

OTHERWISE...A HIGH PRESSURE SYSTEM ALONG WITH A SUBSTANTIAL WARMING
TREND TAKES PLACE TUESDAY THROUGH FRIDAY.

&&

.AVIATION...
BREEZY CONDITIONS...SUSTAINED 15 TO 20 KTS WITH GUSTS UP TO 30
KTS...EXPECTED AT ALL AIRFIELDS THROUGH THE DAY AS A BROAD UPPER
LEVEL LOW PRESSURE SYSTEM MOVES FARTHER SOUTHEAST INTO ARIZONA.
WESTERLY WINDS THIS MORNING WILL GIVE WAY TO THE NORTH-NORTHWEST
LATER THIS AFTERNOON...ESPECIALLY WEST OF THE LOWER COLORADO RIVER.
LOW LEVEL CUMULUS ARE LIKELY TO DEVELOP OVER THE HIGHER TERRAIN
NORTH AND EAST OF KPHX THIS AFTERNOON. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING FOR KPHX...KIWA...AND
SURROUNDING VALLEY AIRPORTS. STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING BRIEF GUSTY WINDS. FOR WESTERN TAF SITES...EXPECT MOSTLY
SUNNY SKIES AND CONTINUED DRY CONDITIONS.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
BREEZY CONDITIONS WILL DEVELOP AGAIN TODAY AS BROAD UPPER LEVEL LOW
CONTINUES TO MOVE SOUTHEAST INTO ARIZONA. WINDS WILL BE MORE
NORTH-NORTHWESTERLY...BUT SHOULD BE LESS THAN YESTERDAY AND BELOW
CRITICAL FIRE WEATHER THRESHOLDS. THE STRONGEST WINDS ARE EXPECTED
ALONG AND NEAR THE LOWER COLORADO RIVER VALLEY. IN ADDITION...STRONG
DRY AIR ADVECTION ALONG THE LOWER COLORADO RIVER VALLEY THIS MORNING
SHOULD SPREAD SOUTH AND EAST THROUGHOUT THE DAY. THUS...AFTERNOON
MINIMUM RELATIVE HUMIDITIES WILL DIP BELOW 15 PERCENT...EXCEPT FOR
THE HIGHER TERRAIN OF ARIZONA FIRE WEATHER ZONE 133. THERE STILL
REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING
MAINLY NORTH AND EAST OF PHOENIX. ANY STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS AND DRY LIGHTNING. WILL
MONITOR SITUATION CAREFULLY FOR ANY SIGNIFICANT CHANGES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS/02/07

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.